MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOS+; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOS+; CATHETER, CONTINUOUS FLUSH
Model Number H74939605106120
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the drug port leaked, requiring an additional device.One 106cm 12 cm ekos plus catheter and one 135cm 16 cm ekos plus catheter were selected for use.During the procedure, both ekos catheters were placed in the patient and hooked up to the appropriate pumps.After everything was connected, it was determined that one of the catheters had moved inside the patient and needed to be repositioned.All lines were then disconnected, the catheter was repositioned and everything was hooked back up again.The patient was moved to the intensive care unit (icu) and it was noticed that both drug lumen ports were leaking fluid at the connector.The patient was brought back to the lab and the original catheters were removed and two new ekos catheters were placed without issue.There were no patient complications.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the ekos+ kit 106cm 12 cm was returned for analysis.Microscopic visual inspection of the infusion catheter (ic) showed that the drug luer displayed cracking.The device was tested using a syringe filled with water to flush the line.During the line flush, the drug luer began to leak.It was noticed that the device leaked from the crack on the drug luer.
 
Event or Problem Description

Brand Name
EKOS+
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19793615
Report Number2124215-2024-44493
Device Sequence Number4133904
Product Code KRA
UDI-Device Identifier00191506015466
UDI-Public00191506015466
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939605106120
Device Catalogue NumberH74939605106120
Device Lot Number8035930531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 MO
Patient SexFemale